| Model Number |
1203350-28 |
| Medical Device Problem Codes |
Break (1069); Failure to Advance (2524); Difficult to Advance (2920); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/05/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported the procedure was to treat a lesion in the tibial artery.The 3.50 x 28 mm esprit btk system was advanced however the steep aortic bifurcation caused the sheath to back out of the contralateral side and resistance during advancement.The esprit failed to cross the lesion.Once removed it was noted the guide wire exit notch was torn and the support skive/wire/bayonet was separated 1 cm distal to the outer member to hypotube seal, however, was held by the outer member.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Event or Problem Description
It was reported the procedure was to treat a lesion in the tibial artery.The 3.50x28mm esprit btk system was advanced however the steep aortic bifurcation caused the sheath to back out of the contralateral side and resistance during advancement.The esprit failed to cross the lesion.Once removed it was noted the guide wire exit notch was torn and the support skive/wire/bayonet was separated 1 cm distal to the outer member to hypotube seal, however, was held by the outer member.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Visual inspection, functional testing and dimensional analysis were performed on the returned device.The reported notch and shaft break were confirmed.The reported difficulty/failure to advance could not be replicated in a testing environment as they were related to operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure as it was reported that when the device was advanced towards the lesion the sheath backed out due to the difficult anatomy.It is likely the device interacted with the introducer sheath due to this movement causing the reported difficulty to advance.Continued interaction with the difficult anatomy likely resulted in the reported failure to advance.After removal it was observed that the guide wire notch was torn likely due to interaction with the procedural guide wire during the difficult advancement.Additionally, a skive break was identified, held together by the outer member.It is likely the skive was bent and/or torqued due to handling during the difficult advancement, ultimately causing the skive to bend to the point of breaking.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.